Results 1 to 5 of 5
Like Tree1Likes
Any help/advice DESPERATELY needed please.
  1. #1
    Lilybelle74 is offline New Member
    Join Date
    Jan 2013
    Posts
    2

    Default Any help/advice DESPERATELY needed please.

    Hi, I am 38 and currently in a psychiatric hospital. I was admitted with a phobia/fixation about my heart as I had been having episodes of very elevated heart rate (180bpm) which terrified me. I had also had a load of stress life events and felt very fragile. However since I have been in hospital (one month) I have gone downhill drastically to the point where I can no longer function, barely eating and not washing. Prior to my admission I had been prescribed 10mg diazepam a day to help with anxiety and stress. I had been on them for two years but my hospital psych took me off them cold turkey. I don't know if the way I'm feeling is withdrawal or some kind of horrific mental illness????? Everything around me seems unreal, black and frightening. I have rushes of dread and feel as though I'm not human. I feel separate from everything/ everyone. My arms and legs buzz internally and I feel I could have a seizure. When I lie down my body feels like its swimming. I feel akin to claustrophobia although I'm not enclosed. I'm terrified, is this what death feels like? Please help me, a friend gave me a benzo a couple days ago and I felt transformed for a few hours. In desperation x

  2. #2
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,016

    Default

    Your symptoms sound very much like benzo w/d. The w/d symptoms are horrific from c/t. benzo w/d. Is the hospital giving you any type of anti-seizure medications? How long have you been off of the valium? You need to let the staff know exactly what symptoms you are having.

    Google the Ashton Manual and that will give you more information concerning benzo w/d. I was written by Dr. Heather Ashton and addresses benzodiazapine use and w/d.

    Peace,

    Iloerose

  3. #3
    Lilybelle74 is offline New Member
    Join Date
    Jan 2013
    Posts
    2

    Default

    Thanks Iloerose, given that none of these horrific symptoms existed prior to me being taken off benzos I feel inclined to think ( and I can't think straight) that they are benzo withdrawal. Unfortunately my psychiatrist and her junior wont listen to my symptoms and are very strongly anti benzo, saying withdrawal syndrome doesn't exist. They have put me on increasing doses of quetiapine for anxiety which isn't helping. I don't know where to turn or who to speak to.

  4. #4
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,016

    Default

    No, I'll bet you can't think straight. You read around on the boards and see for yourself the w/d symptoms that people go through from benzo w/d. You were taking the valium for two years and are now going c/t. There are no two ways around it you are experiencing w/d symptoms. If you can't get anyone to listen, hold tight, you can get through this. 1. you're in the hospital and if you have a seizure someone will know. 2. STAY hydrated. 3. Try to eat something. The quietepine may help you to sleep, but not much with symptoms. Do you have family who can intervene on your behalf? Is there any chance that you may be able to switch doctors?

  5. #5
    Anonymous Guest

    Default

    Lillybelle,

    You are very certainly going through benzo withdrawals, as Rose has stated. Your situation really worries me because clearly your attending physician is close minded and is not listening to YOU. Quetiapine is prescribed or psychotic/dementia situations. Based on what you are experiencing, you are not psychotic, just withdrawing and having a hard time. I am of the impression--this is just my opinion--that you are not getting the help you need? If I were you I'd ask for a different health professional. Or just leave. I understand your concerns about the racing heart, which can happen when the benzo's no longer work. It can also be caused by seratonin imbalance. I had restless leg syndrome and a problem with full blown panic attacks until my Nurse Practioner put me on SSRI's. Now I can handle the stress (husband killed in a plane crash, dog died, lost my house, sons injured in combat, other stuff) without losing my mind. I really hope you can get some relief. Do you have any family or close friends who could get you a doctor's appointment with a health care professional you trust? God bless you and your struggles. Keep posting girl. We are here for you.

Similar Threads

  1. Advice needed
    By Johndowd in forum Need to Talk?
    Replies: 0
    Last Post: 12-14-2017, 12:31 PM
  2. Please help. Advice needed.
    By zrated89 in forum Suboxone Treatment
    Replies: 18
    Last Post: 01-15-2016, 07:50 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22